I may be worrying about nothing but I would rather have the forum's advice than go through the pain barrier of the GP surgery. I have been on pred for three years for PMR although it took four months to diagnose it. Currently on 14.5 daily, max Tramadol and Paracetamol..not just for the PMR but for the two busted femurs. I had both cataracts operated on last autumn (three month gap between the two) and I am used to having 'dragon eyes' every few months with small blood clots which come and go after a few days. I had one last week that then went away within a day or two but has now returned with a vengeance...very dark red and actually sore. Should I be worrying about GCA or is this a normal pred side effect?

2 Replies

  • Ida, worry not! These burst blood vessels in the eye, medical term subconjunctival hemorrhages, can be par for the course for some of us whilst on steroids! The tiny blood vessels in the eye can become quite fragile and bleed easily, even by simply sneezing or coughing. They rarely signal anything serious. I had so many of them during my steroid days, on one occasion awaking early one morning with both eyes affected, looking fit only for Halloween! My ophthalmologist reassured me that it was nothing to be concerned about. Since being off steroids for the last few years, I haven't experienced a recurrence (hope I don't regret saying that!). For further reassurance you can always ask a good ophthalmologist to check your eyes.

  • Thank you, Celtic. I thought it was probably nothing to worry about but since having the new lenses in the eyes are actually a bit sore when it happens, usually when I want to look my best, or as best as I can look with my Michelin Man impersonation and using Camilla Batmangledish(?) as my style guru. Also seems to happen when I am gearing up for a stressful time at work, bit like the onset of PMR really.

    As everyone says, this forum is a lifesaver.....it is so easy to feel cut off from the rest of the world when living alone with this condition and even though I work the builders are not a lot of help if I am a bit off the mark.

    Thanks again, Ida

You may also like...